|Barked: Wed Nov 7, '12 7:53pm PST |
|Hi all. I was researching IMHA as my sweet little guy is suffering from it right now and stumbled upon this site, so I'm hoping someone can give some insight on my situation. So here it is. Two years ago Cisco had a bout of IMHA. At that time he was put on prednisone and it cleared up seemingly quickly and without issue. Fast forward to May 2012, when he's diagnosed with being diabetic. So like I do I researched causes and discovered that continued use of steroids in dogs (like pred) can sometimes bring on diabetes. Fast forward again to five days ago and he's hit with IMHA again. My vet doesn't want to put him back on pred because of the diabetes so we start with cyclosporine 2x a day. After 4 days he's not improving and his hematocrit is down to 12%. So the vet started him on pred and azathioprine 2x per day in addition to the cyclosporine. He's also taking doxicycline in case he has tick fever, and 8 units of insulin 2x per day.
I don't know. It's only been a few days and he only just started the additional meds today, but I'm just so worried about my little guy, especially with the complications the diabetes is causing (forgot to mention his glucose is currently through the roof...). Does anyone have any insight?
Thanks so much,
Carla and Cisco Monster